Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 94, NWS Albuquerque, NM

July 15, 2001De Baca County, Quay County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 15, 2001, 3:33 PM MDT for De Baca County, Quay County, New Mexico. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 15, 2001, 3:33 PM MDT (21:33 UTC)
Expired
Jul 15, 2001, 4:15 PM MDT
In force
42 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties De Baca County, NM, Quay County, NM

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.6 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2001-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2001-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-271 J/kg
Mixed-layer LCL
1874 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 152142 CCA
SVRABQ

NMC011-152215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
333 PM MDT SUN JUL 15 2001

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL AND NORTHEASTERN DE BACA COUNTY IN EAST CENTRAL NEW        
  MEXICO  

* UNTIL 415 PM MDT

* AT 331 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF FORT SUMNER...MOVING
  NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER FORT SUMNER AT 350 PM MDT

SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. MOVE INDOORS AND AVVOID WINDOWS.

LAT...LON 3442 10448 3429 10433 3459 10390 3477 10411

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:30 PM MDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jul 15, 2:30 PM MDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
230 PM MDT SUN JUL 15 2001

12Z UPPER AIR ANALYSIS SHOWS DRY AIR AT 500MB WORKING ENE ACROSS
SOCAL/AZ/S.NV. THIS DRY SLOT IS ALSO OBVIOUS ON WV IMAGERY AND IS
CURRENTLY WORKING ACROSS NORTHWEST NM AND SOUTHWEST CO. 700MB DRYING
IS ORIENTED FROM SW TO NE ACROSS SOCAL AND WESTERN AZ...WILL PROBABLY
NOT MAKE IT INTO OUR CWA GIVEN THAT THE 700MB HIGH IS NOT GOING TO
BUDGE...INFACT IS FORECAST TO BUILD WESTWARD W/TIME. AT THIS TIME IT
APPEARS THAT 3000-5000 FEET WORTH OF LOW LEVEL MOISTURE WILL REMAIN
IN PLACE ACROSS THE WEST AND NORTH OVER THE NEXT 24-36 HOURS...WHICH
WILL BE SUFFICIENT FOR AFTERNOON/EVENING BOOMERS. MID LEVEL DRYING
WITH NEUTRAL TEMP ADVECTION IN THIS CASE WILL ACT TO INVIGORATE
CONVECTION.

A SURFACE TROUGH AND AREA OF GREATEST LOW LEVEL MOISTURE CONVERGENCE
IS FORECAST TO SHIFT EAST OVER UNION...HARDING...QUAY AND CURRY
COUNTIES LATE THIS AFTERNOON AND EVENING. THE LATEST SPC DAY1 OUTLOOK
PUTS THESE COUNTIES IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS...WHICH
IS REASONABLE GIVEN DEW POINT TEMPS THERE IN THE UPPER 50S TO LOWER
60S...AIR TEMPS IN THE 90S TO NEAR 100 AND INCREASING MID AND UPPER
LEVEL WINDS. WILL MENTION "SOME POSSIBLY SEVERE" IN THOSE FORECAST
ZONES FOR THIS EVENING.

WITH NO MECHANISM TO SCOUR OUT LOW LEVEL MOISTURE IN THE NEAR
FUTURE...ISOLATED TO SCATTERED AFTERNOON/EVENING THUNDERSTORMS ARE ON
TAP THROUGH DAY 7. TEMPS ACROSS THE CWA WILL BE AT OR SLIGHTLY ABOVE
NORMAL. CA

ABQ BB 065/094 066/093 065 50223
SAF BB 058/089 058/088 059 50323
TCC BB 067/095 068/096 068 50302

.ABQ...NONE.

In the hours before

Special weather statement, Jul 15, 12:40 PM MDT, 2 hours 53 minutes before
NMZ001>021-026-152345-

HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL NEW MEXICO
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1240 PM MDT SUN JUL 15 2001

NORTH AND CENTRAL NEW MEXICO SEVERE THUNDERSTORM THREAT...A SLIGHT
RISK FOR SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON AND EVENING OVER
SOME OF THE TEXAS BORDER COUNTIES.

BURNED AREA RAIN OUTLOOK...SMALL AMOUNTS OF RAIN CAN STILL PRODUCE
MAJOR FLASH FLOODING IN AREAS THAT SUFFERED LARGE WILDFIRES IN YEAR
2000 OR YEAR 2001. THE POTENTIAL FOR FLASH FLOOD PRODUCING RAIN TODAY
AND TONIGHT...
IN LINCOLN COUNTY...LOW.
IN LOS ALAMOS COUNTY...MODERATE.
IN SAN MIGUEL COUNTY...MODERATE.

WEATHER SYNOPSIS...ANOTHER CROP OF THUNDERSTORMS IS EXPECTED THIS
AFTERNOON AND EVENING...WITH SOME POSSIBLY BECOMING SEVERE OVER SOME
OF THE TEXAS BORDER COUNTIES WHERE THE ATMOSPHERE IS MOST UNSTABLE.

SPOTTER ACTIVATION...MAY BE REQUIRED.

COUNTIES IN EASTERN NEW MEXICO WHERE SKYWARN SPOTTERS MAY BE
REQUIRED...

UNION...HARDING...QUAY...AND CURRY.

COUNTIES IN CENTRAL NEW MEXICO WHERE SKYWARN SPOTTERS MAY BE
REQUIRED...

NONE.

COUNTIES IN WESTERN AND NORTHERN NEW MEXICO WHERE SKYWARN SPOTTERS
MAY BE REQUIRED...

NONE.

THIS OUTLOOK PRODUCT IS FOR PLANNING PURPOSES TO IDENTIFY POTENTIAL
HAZARDOUS OR LIFE THREATENING WEATHER. IT IS NOT INTENDED TO REPLACE
SPECIFIC STATEMENTS OR WARNINGS RELATED TO FLASH FLOODS AND SEVERE
THUNDERSTORMS.

THIS OUTLOOK PERTAINS TO NORTHERN AND CENTRAL NEW MEXICO.
FOR FAR SOUTHEAST NEW MEXICO USE PRODUCT WWUS84 KMAF.
FOR SOUTHCENTRAL AND SOUTHWEST NEW MEXICO USE PRODUCT WWUS84 KEPZ.

Nearby

Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.